MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-300-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the event was not determined.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open in the distal section.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the left c6 segment.The aneurysm dimensions include a max diameter of 2.2mm, neck diameter of 2.4mm, landing zone or artery size of 2.7mm distal and 3.0mm proximal.It was noted the patient's vessel tortuosity was normal.It was asked but unknown if dapt (dual antiplatelet treatment) administered.The angiographic result post procedure was a new dense mesh stent was used instead.Contrast agent remained in the aneurysm, and vascular blood flow was unobstructed.It was reported that during intracranial artery embolization treatment, a dense mesh stent was delivered, but the distal end could not be opened during the opening process.Three attempts were made, but all failed.A new stent was used instead.In the distal section of the pipeline device failed to open.The pipeline device was not positioned in a bend.It was not specified if the pipeline was stuck in the capture coil.More than 50% of the pipeline device had been deployed when it failed to open.The pipeline was not used for an indication that is not approved (off-label).It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: equipment used: video inspection system (m-78210), ruler 200cm (m-83361) as found condition: the pipeline flex embolization device was returned for analysis within shipping box; and within a bio-pouch.Damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex braid ends were found to be fully opened and damaged.No other anomalies were observed.Conclusion: based on the analysis findings, the pipeline flex could not be confirmed to have failure/incomplete open distal (flex) as the device was resheathed.In addition, the proximal and distal ends could not be identified.The pipeline flex braid ends were found fully opened and damaged.However, the root cause could not be determined.Possible causes include patient vessel tortuosity, braid damaged, braid deployed in vessel bend.It was noted that the patient's vessel tortuosity was minimal.Which eliminate this factor out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H11 product analysis correction: the second to last sentence of the conclusion was updated to: it was noted that the patient's vessel tortuosity was normal and the pipeline was not placed in a vessel bend.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24020393
Report Number2029214-2026-00033
Device Sequence Number21075310
Product Code OUT
UDI-Device Identifier00763000448820
UDI-Public(01)00763000448820(17)280824(10)D060104
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-300-16
Device Catalogue NumberPED2-300-16
Device Lot NumberD060104
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2026
Supplement Date Received by Manufacturer01/12/2026
02/23/2026
03/08/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date01/14/2026
03/09/2026
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale